Advertisement

On the global regularity of the 2D Oldroyd-B-type model

  • Zhuan Ye
Article
  • 71 Downloads

Abstract

This paper examines the global regularity problem of the two-dimensional Oldroyd-B-type model. When the initial \(L^2\)-energy is suitably small or the initial stress tensor is nonnegative definite, we show that the corresponding system admits a unique global regular solution.

Keywords

Oldroyd-B model Global regularity 

Mathematics Subject Classification

76D03 76A10 35Q35 

Notes

Acknowledgements

Part of this work was carried out during the visit of the author to the Department of Mathematics, University of Pittsburgh. The author would like to appreciate the hospitality of Professor Dehua Wang and Professor Ming Chen. The author also would like to thank the anonymous referee and the corresponding editor for their insightful comments and suggestions. This work was supported by the National Natural Science Foundation of China (No. 11701232) and the Natural Science Foundation of Jiangsu Province (No. BK20170224).

References

  1. 1.
    Bahouri, H., Chemin, J.-Y., Danchin, R.: Fourier analysis and nonlinear partial differential equations. In: Berger, M., de la Harpe, P., Hirzebruch, F., Hitchin, N.J., Hörmander, L., Kupiainen, A., Lebeau, G., Lin, F.-H., Ngô, B.C., Ratner, M., Serre, D., Sinai, Y.G., Sloane, N.J.A., Vershik, A.M., Waldschmid, M. (eds.) Grundlehren der Mathematischen Wissenschaften, vol. 343. Springer, Heidelberg (2011)Google Scholar
  2. 2.
    Beale, J., Kato, T., Majda, A.: Remarks on the breakdown of smooth solutions for the 3-D Euler equations. Commun. Math. Phys. 94, 61–66 (1984)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Bejaoui, O., Majdoub, M.: Global weak solutions for some Oldroyd Models. J. Differ. Equ. 254, 660–685 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Chemin, J.-Y., Masmoudi, N.: About lifespan of regular solutions of equations related to viscoelastic fluids. SIAM J. Math. Anal. 33, 84–112 (2001)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Chen, Q., Miao, C.: Global well-posedness of viscoelastic fluids of Oldroyd type in Besov spaces. Nonlinear Anal. 68, 1928–1939 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Constantin, P., Kliegl, M.: Note on global regularity for two-dimensional Oldroyd-B fluids with diffusive stress. Arch. Ration. Mech. Anal. 206, 725–740 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Constantin, P., Sun, W.: Remarks on Oldroyd-B and related complex fluid models. Commun. Math. Sci. 10, 33–73 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Elgindi, T., Rousset, F.: Global regularity for some Oldroyd-B type models. Commun. Pure Appl. Math. 68, 2005–2021 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Fang, D., Hieber, M., Zi, R.: Global existence results for Oldroyd-B fluids in exterior domains: the case of non-small coupling parameters. Math. Ann. 357, 687–709 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Fang, D., Zi, R.: Global solutions to the Oldroyd-B model with a class of large initial data. SIAM J. Math. Anal. 48, 1054–1084 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Fernández-Cara, E., Guillén, F., Ortega, R.: Mathematical modeling and analysis of viscoelastic fluids of the Oldroyd kind. Handb. Numer. Anal. 8, 543–661 (2002)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Guillopé, C., Saut, J.-C.: Existence results for the flow of viscoelastic fluids with a differential constitutive law. Nonlinear Anal. 15, 849–869 (1990)MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Guillopé, C., Saut, J.-C.: Global existence and one-dimensional nonlinear stability of shearingmotions of viscoelastic fluids of Oldroyd type. RAIROMod él. Math. Anal. Num ér. 24, 369–401 (1990)CrossRefzbMATHGoogle Scholar
  14. 14.
    Hieber, M., Naito, Y., Shibata, Y.: Global existence results for Oldroyd-B fluids in exterior domains. J. Differ. Equ. 252, 2617–2629 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Hu, D., Lelievre, T.: New entropy estimates for Oldroyd-B and related models. Commun. Math. Sci. 5, 909–916 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Kato, T., Ponce, G.: Commutator estimates and the Euler and Navier–Stokes equations. Commun. Pure Appl. Math. 41, 891–907 (1988)MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Kozono, H., Ogawa, T., Taniuchi, Y.: The critical Sobolev inequalities in Besov spaces and regularity criterion to some semi-linear evolution equations. Math. Z. 242, 251–278 (2002)MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Kupferman, R., Mangoubi, C., Titi, E.S.: A Beale-Kato-Majda breakdown criterion for an Oldroyd-B fluid in the creeping flow regime. Commun. Math. Sci. 6, 235–256 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    Lei, Z.: On 2D viscoelasticity with small strain. Arch. Ration. Mech. Anal. 198, 13–37 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    Lei, Z., Liu, C., Zhou, Y.: Global existence for a 2D incompressible viscoelastic model with small strain. Commun. Math. Sci. 5, 595–616 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  21. 21.
    Lei, Z., Masmoudi, N., Zhou, Y.: Remarks on the blowup criteria for Oldroyd models. J. Differ. Equ. 248, 328–341 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  22. 22.
    Lions, P., Masmoudi, N.: Global solutions for some Oldroyd models of non-Newtonian flows. Chin. Ann. Math. Ser. B 21, 131–146 (2000)MathSciNetCrossRefzbMATHGoogle Scholar
  23. 23.
    Oldroyd, J.G.: Non-Newtonian effects in steady motion of some idealized elastico-viscous liquids. Proc. R. Soc. Lond. Ser. A 245, 278–297 (1958)MathSciNetCrossRefzbMATHGoogle Scholar
  24. 24.
    Wu, J., Xu, X., Ye, Z.: Global regularity for several incompressible fluid models with partial dissipation. J. Math. Fluid Mech. 19, 423–444 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  25. 25.
    Ye, Z., Xu, X.: Global regularity for the 2D Oldroyd-B model in the corotational case. Math. Methods Appl. Sci. 39, 3866–3879 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  26. 26.
    Zi, R., Fang, D., Zhang, T.: Global solution to the incompressible Oldroyd-B model in the critical \(L^{p}\) framework: the case of the non-small coupling parameter. Arch. Ration. Mech. Anal. 213, 651–687 (2014)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Fondazione Annali di Matematica Pura ed Applicata and Springer-Verlag GmbH Germany, part of Springer Nature 2018

Authors and Affiliations

  1. 1.Department of Mathematics and StatisticsJiangsu Normal UniversityXuzhouPeople’s Republic of China

Personalised recommendations